Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 378, NWS North Platte, NE

July 24, 20089 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2008, 8:56 PM MDT for 9 counties in Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 8:56 PM MDT (02:56 UTC)
Expired
Jul 24, 2008, 10:00 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:53 PM MDTTSTM WND DMG17 Ssw Mullen, NE10 INCH DIAMETER TREE LIMBS DOWNED BY WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250256
SVRLBF
NEC005-031-069-075-091-101-117-161-171-250400-
/O.NEW.KLBF.SV.W.0378.080725T0256Z-080725T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF OSHKOSH...
  SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ARTHUR...
  GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF MULLEN...
  NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1000 PM MDT OR 1100 PM CDT

* AT 951 PM CDT/851 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
  MERRITT RESERVOIR DAM TO 9 MILES SOUTH OF SPECKEL MEIR LAKE TO 8
  MILES SOUTHWEST OF BOURQUIM HILL...OR ALONG A LINE EXTENDING FROM
  14 MILES WEST OF VALENTINE TO 19 MILES NORTHWEST OF MULLEN TO 17
  MILES NORTHEAST OF OSHKOSH...AND MOVING SOUTH AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSHKOSH...PRATT LAKE AND SPRING VALLEY LAKE BY 900 PM MDT...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...CARR LAKE...HIGHWAY
  97 CROSSING THE NORTH LOUP RIVER AND JENSEN LAKE BY 905 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...LEWELLEN AND GREEN
  LAKE BY 910 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WESTERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT 
THURSDAY EVENING OR 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN 
NEBRASKA.

LAT...LON 4183 10253 4281 10116 4260 10028 4188 10077
      4130 10163 4124 10261 4139 10261 4139 10263
      4147 10264
TIME...MOT...LOC 0255Z 340DEG 39KT 4291 10079 4218 10130
          4156 10211

$$

KAR
3 follow-up statements
000 
WWUS53 KLBF 250315
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT THU JUL 24 2008

NEC161-250325-
/O.CAN.KLBF.SV.W.0378.000000T0000Z-080725T0400Z/
SHERIDAN NE-
915 PM MDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4167 10224 4280 10109 4260 10028 4188 10077
      4130 10163 4124 10261 4139 10261 4147 10264
TIME...MOT...LOC 0315Z 310DEG 29KT 4270 10076 4210 10110
          4137 10210

$$

NEC005-031-069-075-091-101-117-171-250400-
/O.CON.KLBF.SV.W.0378.000000T0000Z-080725T0400Z/
MCPHERSON NE-ARTHUR NE-GARDEN NE-THOMAS NE-HOOKER NE-GRANT NE-
KEITH NE-CHERRY NE-
915 PM MDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
MDT/1100 PM CDT/ FOR CHERRY...NORTHWESTERN KEITH...GRANT...HOOKER...
NORTHWESTERN THOMAS...SOUTHERN GARDEN...ARTHUR AND NORTHWESTERN
MCPHERSON COUNTIES...

AT 1014 PM CDT/914 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF MERRITT RESERVOIR DAM TO MULLEN TO LEWELLEN...OR ALONG A
LINE EXTENDING FROM 16 MILES SOUTHWEST OF VALENTINE TO MULLEN TO 12
MILES EAST OF OSHKOSH...MOVING SOUTHEAST AT 34 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ASH HOLLOW STATE HISTORICAL PARK BY 920 PM MDT...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...HAYTHORN LAKE...
  HIGHWAY 61 MILE MARKER 120 AND MULLEN BY 925 PM MDT...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...THREE MILE LAKE...
  HIGHWAY 97 MILE MARKER 60 AND HIGHWAY 92 MILE MARKER 170 BY 930 PM
  MDT...
  SAND BEACH LAKE BY 1035 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WESTERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FRIDAY
MORNING/300 AM CDT FRIDAY MORNING/ FOR WESTERN NEBRASKA.

LAT...LON 4167 10224 4280 10109 4260 10028 4188 10077
      4130 10163 4124 10261 4139 10261 4147 10264
TIME...MOT...LOC 0315Z 310DEG 29KT 4270 10076 4210 10110
          4137 10210

$$

KAR
000 
WWUS53 KLBF 250340
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT THU JUL 24 2008

NEC005-031-069-075-091-101-117-171-250400-
/O.CON.KLBF.SV.W.0378.000000T0000Z-080725T0400Z/
MCPHERSON NE-ARTHUR NE-GARDEN NE-THOMAS NE-HOOKER NE-GRANT NE-
KEITH NE-CHERRY NE-
939 PM MDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT 
OR 1100 PM CDT FOR EASTERN CHERRY...NORTHWESTERN KEITH...EASTERN 
GRANT...HOOKER...NORTHWESTERN THOMAS...SOUTHERN GARDEN...ARTHUR AND 
NORTHWESTERN MCPHERSON COUNTIES...

AT 1037 PM CDT OR 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER 
RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE 
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES 
EAST OF BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA TO 6 MILES 
SOUTHWEST OF SENECA TO OTTER CREEK CAMPGROUND...OR ALONG A LINE 
EXTENDING FROM 20 MILES SOUTH OF VALENTINE TO 8 MILES SOUTHEAST OF 
MULLEN TO 13 MILES NORTHWEST OF OGALLALA...MOVING SOUTHEAST AT 34 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BUCKTAIL LAKE AND HIGHWAY 97 MILE MARKER 50 BY 945 PM MDT...
  DIAMOND BAR LAKE...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND
  HIGHWAY 2 MILE MARKER 200 BY 1050 PM CDT...
  SCHNICK LAKE BY 1055 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WESTERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FRIDAY
MORNING OR 300 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4124 10261 4147 10242 4162 10199 4280 10109
      4260 10028 4188 10077 4130 10163
TIME...MOT...LOC 0339Z 310DEG 29KT 4258 10041 4197 10090
          4124 10190

$$

KAR
000 
WWUS53 KLBF 250401
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT THU JUL 24 2008

NEC005-031-069-075-091-101-117-171-250409-
/O.EXP.KLBF.SV.W.0378.000000T0000Z-080725T0400Z/
MCPHERSON NE-ARTHUR NE-GARDEN NE-THOMAS NE-HOOKER NE-GRANT NE-
KEITH NE-CHERRY NE-
959 PM MDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY...NORTHWESTERN
KEITH...EASTERN GRANT...HOOKER...NORTHWESTERN THOMAS...SOUTHERN
GARDEN...ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES WILL EXPIRE AT 
1100 PM CDT OR 1000 PM MDT...

THE LINE OF SEVERE THUNDERSTORMS HAD MOVED OUT OF MOST OF THE WARNED 
AREA. A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR THOMAS 
COUNTY...NORTHEASTERN KEITH COUNTY...NORTHWESTERN LINCOLN COUNTY IN 
SOUTHWEST NEBRASKA...SOUTHEASTERN HOOKER COUNTY IN WEST CENTRAL 
NEBRASKA...LOGAN COUNTY IN WEST CENTRAL NEBRASKA...MCPHERSON COUNTY 
IN WEST CENTRAL NEBRASKA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FRIDAY
MORNING OR 300 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4124 10261 4147 10242 4162 10199 4280 10109
      4260 10028 4188 10077 4130 10163
TIME...MOT...LOC 0359Z 310DEG 29KT 4247 10024 4187 10074
          4114 10174

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:10 PM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jul 24, 2:10 PM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT THU JUL 24 2008

.SYNOPSIS...
    AT 18Z...SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED  OVER
NORTH CENTRAL KANSAS AND SOUTHEAST COLORADO WITH A QUASI-STATIONARY
FRONT DRAPED ALONG THE FRONT RANGE THROUGH THOSE LOWS AND ACROSS
NORTHERN KANSAS AND SOUTHERN MISSOURI. THERE WAS ALSO WEAKER LOW
PRESSURE CENTERED OVER NORTH CENTRAL SOUTH DAKOTA AND CENTRAL
WYOMING WITH A FRONT STRETCHED FROM WESTERN MONTANA...ACROSS CENTRAL
WYOMING TO NORTH CENTRAL SOUTH DAKOTA. THERE WERE SOME SECONDARY
BOUNDARIES OVER CENTRAL TO SOUTH CENTRAL NEBRASKA AND NORTHEAST TO
NORTHWEST NEBRASKA. SATELLITE DERIVED PRODUCT IMAGERY SHOWED THE
35MM PLUS PRECIPITABLE WATER PLUME FROM KANSAS AND SOUTH CENTRAL
NEBRASKA...ACROSS EASTERN NEBRASKA AND ACROSS SOUTHERN SOUTH DAKOTA.
THIS WAS ALSO THE AXIS OF MAXIMUM INSTABILITY. THE WSR-88 AND
NETWORK WIND PROFILERS ALSO SHOWED A TROUGH AT 750M FROM NORTHEAST
NEBRASKA THROUGH SOUTH CENTRAL NEBRASKA TO SOUTHWEST KANSAS.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY.
    THE SHORT RANGE SIMULATIONS INDICATE THAT THE MOST UNSTABLE
CONDITIONS WILL BE ALONG AND EAST OF U.S. HIGHWAY 83. WITH SURFACE
BOUNDARIES INDICATED ACROSS NORTHERN NEBRASKA AND ALONG THE
NEBRASKA-KANSAS STATE LINE...IT IS DIFFICULT TO ISOLATE AN AREA OF
FAVORED CONDITIONS FOR CONVECTIVE INITIATION. WITH THOSE LOCATIONS
IN MIND...IT APPEARS THAT CENTRAL AND NORTH CENTRAL NEBRASKA WOULD
BE THE AREAS FAVORED FOR SEVERE THUNDERSTORM DEVELOPMENT.
    FRIDAY AND SATURDAY WILL HAVE SIMILAR SITUATIONS...THOUGH THERE
IS CONSIDERABLE UNCERTAINTY REGARDING THE LOCATION OF BOUNDARIES
AND...CONSEQUENTIALLY...THE LOCATIONS OF CONVECTIVE INITIATION.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
    SPAGHETTI PLOTS INDICATE RIDGING TO CONTINUE ACROSS THE CENTRAL
PLAINS...WITH UPPER LOW PRESSURE SPINNING NORTH OF THE GREAT LAKES
AND OFF THE COAST OF BRITISH COLUMBIA. OPERATIONAL GFS SEEMS TO BE
IN DECENT AGREEMENT WITH THE GFS ENSEMBLE MEMBERS...SO LEANED
HEAVILY TOWARD THE GFS OPERATIONAL FOR THE EXTENDED.
    STILL APPEARS SURFACE HIGH PRESSURE NOSES INTO THE AREA FROM THE
GREAT LAKES REGION LATER SUNDAY INTO THE MID PART OF NEXT WEEK. THIS
INTERN SETS UP THE QUASI STATIONARY BOUNDARY FROM WESTERN SOUTH
DAKOTA INTO WESTERN NEBRASKA AND THEN DOWN INTO KANSAS. SUBTLE WAVES
WILL CONTINUE TO SLIDE SOUTHEAST AND INTERACT WITH THE BOUNDARY
CREATING A FAVORABLE ENVIRONMENT FOR AFTERNOON AND OVERNIGHT
CONVECTION. AREAL COVERAGE WILL REMAIN SCATTERED...HOWEVER...MODELS
HAVE BEEN SIGNALING A MORE ORGANIZED MCS TO DEVELOP SATURDAY NIGHT
ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN NEBRASKA.
    TEMPERATURES WILL BE WARMEST OVER SOUTHWEST NEBRASKA...WITH A
BIT COOLER TEMPERATURES ACROSS NORTHEAST PARTS OF THE AREA IN CLOSER
PROXIMITY TO THE SURFACE HIGH IN THE GREAT LAKES REGION. &&
&&

.AVIATION...
    MOISTURE POOLING ACROSS NORTH CENTRAL NEBRASKA HAS KEPT MVFR
CIGS IN PLACE UNDER DISSIPATING STRATUS DECK THIS AFTERNOON. THESE
CIGS MAY STAY IN THE MVFR CATEGORY THROUGH THE REMAINDER OF THE
AFTERNOON OR UNTIL CONVECTION MOVING FROM NORTHERN SANDHILLS HELP TO
SCOUR IT OUT. THIS CONVECTION WILL BE THE MAIN CONCERN FOR LIGHT
AIRCRAFT THROUGH THE EVENING AND POSSIBLY EARLY MORNING HOURS. CIGS
AND VSBYS COULD BE AFFECTED AND DROPPED TO NEAR IFR CONDITIONS IN
HEAVY RAIN. MFVR CONDITIONS MAY ALSO BECOME MORE WIDESPREAD BEHIND
THE CONVECTION AS RESIDUAL MOISTURE FROM RAINFALL AND EASTERLY LLVL
FLOW PRODUCED A LIGHT LAYER OF FOG.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/TAYLOR/13
Hazardous weather outlook, Jul 24, 2:26 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUL 24 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-252030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
326 PM CDT THU JUL 24 2008 /226 PM MDT THU JUL 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG TO MODERATE INSTABILITY IN PLACE ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA WILL LEAD TO THUNDERSTORM DEVELOPMENT
THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN AREA OF
CONCERN FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH MID EVENING
WILL BE ALONG AND NORTH OF HIGHWAY 2...WHERE LARGE HAIL AND
DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE.

OTHER STORMS MAY FORM OVER THE HIGHER TERRAIN OF COLORADO AND MOVE
INTO SOUTHWEST NEBRASKA THIS EVENING. INSTABILITY AND MOISTURE
ARE SOMEWHAT MORE LIMITED ACROSS THIS AREA AND SEVERE
WEATHER...ALTHOUGH POSSIBLE...IS NOT AS FAVORABLE.

DURING THE LATE NIGHT AND EARLY MORNING HOURS ADDITIONAL
THUNDERSTORMS MAY DROP OUT OF THE DAKOTAS INTO NORTHERN AND
CENTRAL NEBRASKA...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE
WEEKEND WITH A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT BOTH
FRIDAY AND SATURDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
WITH STORMS THAT DEVELOP. THE AREA OF CONCERN ON FRIDAY WILL BE
SOUTH OF HIGHWAY 2. A STATIONARY BOUNDARY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT ON SATURDAY AND SUNDAY. AT THIS TIME THE
AREA OF CONCERN IS OVER SOUTHWEST NEBRASKA...ALONG AND SOUTH OF
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS EVENING OVER PORTIONS OF
NORTHERN NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jul 24, 7:50 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  E60 MPH          LINCOLN            NE   NWS EMPLOYEE

&&

CARMEL
Local storm report, Jul 24, 7:51 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     6 N GORDON              42.89N 102.20W
07/24/2008  E60 MPH          SHERIDAN           NE   CO-OP OBSERVER

&&

GARNER
Local storm report, Jul 24, 7:59 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 W STAPLETON           41.48N 100.55W
07/24/2008  E1.00 INCH       LOGAN              NE   FIRE DEPT/RESCUE

&&

CARMEL
Local storm report, Jul 24, 8:37 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M2.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURED HAIL IN THE YARD.

&&

CARMEL
Local storm report, Jul 24, 8:50 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             2 NNW MAXWELL           41.11N 100.54W
07/24/2008  M1.50 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

CARMEL
Local storm report, Jul 24, 8:51 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             15 WSW MERRIMAN         42.84N 101.97W
07/24/2008  E0.88 INCH       CHERRY             NE   PUBLIC

0350 PM     HAIL             6 N GORDON              42.89N 102.20W
07/24/2008  M1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

0413 PM     HAIL             MERRIMAN                42.92N 101.70W
07/24/2008  E0.75 INCH       CHERRY             NE   PUBLIC

0435 PM     HEAVY RAIN       10 E GORDON             42.81N 102.01W
07/24/2008  M2.10 INCH       CHERRY             NE   PUBLIC

            RAINFALL OCCURRED IN A 25 MINUTE PERIOD.

0435 PM     HAIL             13 E GORDON             42.81N 101.95W
07/24/2008  E1.75 INCH       CHERRY             NE   PUBLIC

            HAIL WENT THROUGH LAWN CHAIRS.

0440 PM     HAIL             16 SW MERRIMAN          42.76N 101.92W
07/24/2008  E1.25 INCH       CHERRY             NE   PUBLIC

            DAMAGE REPORTED TO GARDEN WITH HAIL DRIFTS 3 INCHES HIGH.

0455 PM     TSTM WND GST     22 S MERRIMAN           42.60N 101.70W
07/24/2008  E60.00 MPH       CHERRY             NE   PUBLIC

0525 PM     TSTM WND GST     MERRIMAN                42.92N 101.70W
07/24/2008  E60.00 MPH       CHERRY             NE   PUBLIC

0650 PM     HAIL             SENECA                  42.04N 100.83W
07/24/2008  E0.88 INCH       THOMAS             NE   PUBLIC

            VERY HEAVY RAIN WAS ALSO REPORTED.

0825 PM     HAIL             STAPLETON               41.48N 100.51W
07/24/2008  M1.75 INCH       LOGAN              NE   CO-OP OBSERVER

0825 PM     TSTM WND GST     STAPLETON               41.48N 100.51W
07/24/2008  M61.00 MPH       LOGAN              NE   CO-OP OBSERVER

            WIND GUST MEASURED ON DAVIS WEATHER WIZARD III.

0830 PM     TSTM WND GST     5 S STAPLETON           41.41N 100.51W
07/24/2008  E65.00 MPH       LOGAN              NE   PUBLIC

0832 PM     HAIL             5 S STAPLETON           41.41N 100.51W
07/24/2008  E1.00 INCH       LOGAN              NE   PUBLIC

0840 PM     HAIL             2 W STAPLETON           41.48N 100.55W
07/24/2008  E1.00 INCH       LOGAN              NE   FIRE DEPT/RESCUE

0844 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M2.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURED HAIL IN THE YARD.

0848 PM     TSTM WND GST     15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  E60.00 MPH       LINCOLN            NE   NWS EMPLOYEE

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            HAIL DRIVEN BY ESTIMATED 60 MPH WINDS.

0848 PM     TSTM WND GST     6 N GORDON              42.89N 102.20W
07/24/2008  E60.00 MPH       SHERIDAN           NE   CO-OP OBSERVER

0848 PM     HAIL             2 NNW MAXWELL           41.11N 100.54W
07/24/2008  M1.50 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:07 PM MDTSevere Thunderstorm WarningLBFThomas23 min
Jul 24, 6:25 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas65 min
Jul 24, 7:03 PM MDTSevere Thunderstorm WarningLBFSheridan57 min
Jul 24, 7:31 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan59 min
Jul 24, 8:00 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jul 24, 8:06 PM MDTTornado WarningLBFLincoln39 min
Jul 24, 8:40 PM MDTTornado WarningLBFLincoln21 min
Jul 24, 9:56 PM MDTSevere Thunderstorm WarningLBFHooker, Keith, Lincoln, Logan, McPherson, Thomas64 min
Jul 25, 12:06 AM MDTSevere Thunderstorm WarningLBFCuster, Loup39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.